T Nation

Gyno From hCG with E2 In Check?


#1

I’ve seen it written here that hCG does not directly cause gyno flare ups, but my experience has proven otherwise. In addition, I’ve read elsewhere that breast tissue can be directly stimulated by hCG. And it makes sense because that is one of the “hormones” that is released in higher volume when a woman’s breasts enlarge during pregnancy. Breast tenderness, feeling a little emotional, nausea and fatigue – they’re all due to hCG surging around the pregnant body.

And guys’ chests can be affected too:

Maybe some guys also have breast tissue that is directly sensitive to hCG? I read somewhere that hCG can cause increased paracrine oestrogen formation. I.e. it makes mamary tissue localy produce estrogen. And aromatase inhibitors can’t do much about that…

Been on TRT for 3 months…I have my numbers in check on 120mg test cyp per week (given in 2 doses of 60mg) and .50mg Arimidex (given in 2 doses of .25mg). Just 2 weeks ago I added hCG at 500iu per week (given in 2 250iu) and I immediately noticed increased nipple sensitivity and nodular glands appearing behind both nipples.

Labs from 1 week ago:

Total Test: 1157 (348 - 1197)
Free Test: 20.6 (8.7 - 25.1)
E2 (Sensitive): 24.6 (8.0 - 35.0)

hCG converts to test which can aromatize to estrogen. Some here and other forums have said that an AI is less effective at stopping this aromatization, with it occurring in the testes. However, I’m not sure of the science behind such claims, as the excess estrogen would eventually make it’s way into the blood and the AI would theoretically be effective at treating this, no? In addition, my e2 has been kept in check by the AI, as you can see by the number above, labs taken 1 week after starting the hCG and noticing the gyno. So I think it’s more likely that some men have overly sensitive beast tissue. Why? Is it genetic or some ratio of hormones… I still don’t know.

Changes made: I lowered hCG dose from 250iu E3.5D to 125iu. In addition, I picked up some raloxifene, which has been shown to be an even more effective SERM than nolvadex for treating gyno, and have been taking 60mg/day for the last week and there has been an almost immediate decrease in nipple sensitivity and nodule size.

One thing I have noticed is that raloxifene negatively impacts my libido (which has been substantially increased since starting TRT.)

So…I’m at a loss for what to do. Obviously, raloxifene is not a long term solution. I don’t want to take more AI, and I don’t want to stop taking hCG since I’d like to preserve my fertility (and nut size).

Any suggestions?


#2

Please read carefully as your understanding is sketchy.

hCG cannot convert to T.
hCG is a peptide [protein] hormone and not a precursor to any steroid hormones.

hCG and LH both have two structural lobes and both have a lobe that activate LH receptors. LH levels are used to regulate testosterone and estrogen levels in the body via the HPTA feedback loop. LH receptor stimulation in the testes increases DHEA–>testosterone inside the testes.

Many here are injecting 250iu hCG EOD for years and no one has made a connection to gyno as you suggest. But odd things are seen all of the time where a guys body defies basing understanding.

If LH levels are too high from taking a SERM or from high hCG doses, T–>E2 inside the testes can be very high and because T levels inside the testes can be ~80-100 times higher than serum levels, a competitive aromatase inhibitor [AI] [such as Arimidex/anastrozole] cannot compete and modulate T–>E2 production inside the testes and serum E2 levels can be quite high. Your E2=26 indicates that none of that is happening to you. There are some guys who are very sensitive to that effect, another example of variations.

Your SERM dose is very high and that may be inducing high LH, creating a lot of T–>E2 inside the testes where Arimidex cannot help. Your libido could easily be affected by E2 levels that are now high. SERMs generally increase estrogen levels. AI’s reduce T–>E2 production rates but do absolutely nothing to reduce E2 that has be reduced, that is what your liver does.

Your SERM may be shooting you in the foot. We do sometimes see that a SERM does not address gyno for some unknown reason. The S in SERM is Selective as in selected tissue, not all tissues in the body, and perhaps these events are other examples of variations in genetics or gene expression.

When taking a SERM, one can test LH/FSH to see if things are getting out of control. High dose SERMs are simply wrong. Women with breast cancer who are not post menopausal have the same issues as a SERM can lead to greater E2 levels.

Generally it is better to reduce E2 with an AI than to hide E2 from Selected tissues.

So take that in and rethink your situation.


#3

Hi KSman, appreciate your input, as always…

What I meant to say is that hCG increases T in your body. With some, like yourself, it’s a more nominal amount (I think you said 17%), with others it’s more significant.

Yes, I know it isn’t the average response. However, I have seen numerous reports here and elsewhere of individuals reporting exactly what I’ve experienced first hand - that they have E2 dialed in and then add hCG, while sometimes even increasing AI to accommodate for additional aromatization, and have significant gyno flare ups within a matter of days. I had no gyno lumps for the first 2.5 months on trt and 3 days after the first hCG injection of a measly 250iu, my nipples became puffy and increased in sensitivity what I would consider quite substantially.

My SERM dose is not very high. 60mg is the standard dose, a dose with multiple studies showing significant improvements in gyno with nearly no side-effects. There are many guys who have reported using 120 or 240mg/day for a period with only slight increases in side effects. Why do you think it is a high dose?

In addition, I only started taking Raloxifene AFTER seeing the signs of gyno lumps and it HAS significantly decreased the lump size while keeping all other things equal other than a modest decrease in hCG dose. I understand that a SERM will usually increase T and E2. This may be what is affecting my libido as you suggest.

And it’s also saving me from a $7k surgery at the moment. I can’t believe how affected I am by hCG and also can’t believe how well raloxifene is working to combat the gyno. Trust me, I want off the SERM as soon as possible.

Great idea!! On my next panel, I’ll have these run to see how hCG and the SERM are affecting the numbers.

On it. I’m on Arimidex. And my E2 sensitive is in check.

Thanks for your help, KSman, really appreciate the time you take to share your experience and knowledge.